Missouri, 2006

Hail in Missouri, June 21, 2006

June 21, 2006 · NWS EAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 21, 4:41 PM CST, 6 hours 49 minutes earlier.

Area forecast discussion, Jun 21, 4:41 PM CST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT WED JUN 21 2006

.DISCUSSION...

CONVECTIVE INITIATION HAS BEGUN IN THE VICINITY OF CONCORDIA KS
WHERE 22Z SURFACE ANALYSIS INDICATED MODEST CONVERGENCE INTO A WEAK
LOW CENTER. RUC OBJECTIVE ANALYSIS SHOWS NEARLY 3000 J/KG OF MLCAPE
MAXIMIZED ALONG A GENERAL SW-NE ORIENTED STATIONARY FRONT THAT IS
DRAPED FROM FAR NRN MO INTO SW KS. VISIBLE SATELLITE IMAGERY
CONFIRMS THE PRESENCE OF MUCH BETTER BOUNDARY LAYER MOISTURE
REGIONWIDE...NOTED BY WIDESPREAD CUMULUS WHICH HAS LOCALLY BEGUN TO
CONGEAL AND TOWER ALONG THIS BOUNDARY.

12Z TOPEKA SOUNDING AND RUC/NAM-WRF PROGS SHOW THAT VERY STEEP MID
LEVEL LAPSE RATES HAVE ADVECTED OVER THE REGION BENEATH A NARROW
PLUME OF HIGH LEVEL MOISTURE STREAKING NNE FROM PERSISTENT
CONVECTION OVER OLD MEXICO. ENHANCED WATER VAPOR IMAGERY ALSO SHOWED
A LOW AMPLITUDE SHORTWAVE DEEPENING ACROSS CENTRAL KANSAS AT THIS
TIME.

ALTHOUGH THE BOUNDARY LAYER OVER ERN KS/NRN MO WILL DECOUPLE
SOMEWHAT THIS EVENING...AMPLE VERTICAL SHEAR AIDED BY AN INCREASING
NOCTURNAL JET...ALONG WITH AMBIENT INSTABILITY AND CONTINUED LOW-MID
LEVEL FORCING...SHOULD ALLOW CURRENTLY SCATTERED CONVECTION TO
STEADILY GROW UPSCALE THIS EVENING. THERE MAY BE SOME INITIAL
TENDENCY FOR STORMS TO BACK BUILD...HOWEVER GENEROUS DCAPE VALUES
AROUND 1000 J/KG SHOULD GRADUALLY LEAD TO OUTFLOW DOMINANCE AND
FORWARD PROPAGATION...BRINGING AN EXPECTED MCS INTO THE AREA AROUND
MIDNIGHT. THINK THE NAM-WRF HAS GENERAL HANDLE ON CONVECTIVE
EVOLUTION...BUT LIKELY MUCH TOO SLOW ON THE EASTWARD PROGRESSION.
ANY SEVERE THREAT WILL DEPEND ON THE MATURITY OF THE MCS...WITH
DAMAGING WINDS THE PRIMARY CONCERN AND AT LEAST A MODEST THREAT FOR
LARGE HAIL GIVEN ENHANCED ELEVATED INSTABILITY. AREA OF CONCERN AT
THIS POINT APPEARS TO BE ALONG AND NORTHWEST OF A LINE FROM THE
KANSAS CITY METRO TO TRENTON.

AT THE VERY LEAST...THIS APPEARS TO BE THE BEGINNING OF THE BEST
CHANCE FOR WIDESPREAD SIGNIFICANT RAINFALL FOR WRN MO/ERN KS IN
QUITE SOME TIME.

BOOKBINDER

&&

.PREV DISCUSSION...
325 PM...
FORECAST CONCERNS NEXT 24 HOURS WILL BE TIED TO A WEAK FRONT
CURRENTLY STRETCHING FROM SOUTHEAST IA THROUGH THE NORTHWEST CORNER
OF MO THROUGH SOUTHWEST KS. THE KS PORTION OF THE BOUNDARY HAS MOVED
LITTLE OVER THE PAST 36 HOURS AND WILL LIKELY BE THE AREA OF MOST
IMPORTANCE THIS EVENING. THE MAIN UPPER SUPPORT FOR THE
IA/NORTHWEST MO PORTION OF THE FRONT IS PASSING BY...SO THE FRONT
WILL STALL AS IT CROSSES INTO NORTHERN MO. PLENTY OF CU HAS FORMED
ACROSS KS THIS AFTERNOON INDICATING MUCH MORE DEPTH TO THE MOISTURE
FIELD. CONVECTIVE INHIBITION IS WEAKENING ALONG THE FRONT AND EXPECT
CONVECTION TO FORM SOON FROM SOUTHWEST INTO CENTRAL KS.

MODELS HAVE BEEN VERY CONSISTENT IN SIGNALING A SHORTWAVE COMING OUT
OF CO THIS EVENING AND TRACKING EAST ACROSS KS. NAM-WRF IS FURTHER
NORTH THAN THE GFS WHILE THE CANADIAN SHOWS TWO CENTERS BY 12Z
THURSDAY WHILE THE UKMET IS AT ABOUT THE SAME LATITUDE BUT A BIT
FASTER. FAVOR THE NAM/UKMET SOLUTION WITH CONVECTION INITIATING THIS
EVENING ALONG/NORTH OF THE KS FRONT AND TRACK EAST-NORTHEAST INTO
NORTHWEST MO LATE THIS EVENING OR SHORTLY AFTER MIDNIGHT. THE
RESULTING COLD POOLS WILL SHIFT THE EFFECTIVE FRONT SOUTH WITH
CONVECTION POSSIBLY REACHING THE KC METRO BY 12Z THURSDAY. WITH THE
UPPER TROUGH STILL OVER KS ON THURSDAY THERE SHOULD BE SOME
BACKBUILDING OF CONVECTION EVEN IF THE MCS MOVES AWAY FROM THE CWA
IN THE MORNING. HAVE RAISED POPS UP TO CATEGORICAL FOR THURSDAY OVER
A LARGE PART OF THE CWA. HAVE ALSO LOWERED MAX TEMPERATURES DUE TO
EXTENSIVE CLOUD COVER AND LIKELIHOOD OF SCATTERED STORMS. AM
STARTING TO LEAN TOWARDS LESS OF A SEVERE THREAT AND MORE OF A HYDRO
PROBLEM AS PRECIPITABLE WATER VALUES WILL BE QUITE HIGH WITH A SLOW
MOVING BOUNDARY AND STRONG SHORTWAVE. CORFIDI VECTORS ARE RATHER
WEAK
WITH 850MB WINDS NEARLY PARALLEL TO THE SURFACE FRONT FAVORING
REDEVELOPMENT ON THE BACKSIDE OF ANY CONVECTIVE COMPLEX.

MJ

UPPER LVL TROUGH LIFTS NE OF THE AREA DURING FRIDAY AS THE FORECAST
AREA TRANSITIONS TO A NORTHWEST FLOW PATTERN. SHOWERS AND
THUNDERSTORMS WITH THE TROUGH WILL CONTINUE THURSDAY NIGHT AND EXIT
THE FORECAST AREA FRIDAY MORNING. SURFACE COLD FRONT OVER SOUTHERN
MISSOURI THURSDAY EVENING SHOULD CONTINUE MOVING SOUTHEAST ON FRIDAY
AS HIGH PRESSURE AND DRIER AIR OVER THE NORTHERN PLAINS AND GREAT
LAKES BUILDS INTO MISSOURI AND EASTERN KANSAS.

WEBBER

THE MEDIUM RANGE MODEL SOLUTIONS ARE IN MODERATE AGREEMENT FOR THE
WEEKEND INTO THE MIDDLE OF NEXT WEEK. A POLAR VORTEX IS FORECAST TO
BECOME ESTABLISHED OVER EASTERN CANADA WHILE UPPER RIDGING SETS UP
OVER THE WESTERN HALF OF THE CONUS...LEAVING THE FORECAST AREA
WITHIN NORTHWEST FLOW ALOFT. SMALLER SCALE SHORTWAVES PROGRESSING
WITHIN THE NORTHWEST FLOW COULD BRING A CHANCE FOR PRECIPITATION TO
THE AREA DURING THE DAYS 4 TO 7 TIMEFRAME...HOWEVER IT REMAINS
DIFFICULT TO PINPOINT THIS FAR OUT. HAVE CONTINUED SLIGHT
PRECIPITATION CHANCES SATURDAY NIGHT FOR ONE SUCH POSSIBLE
DISTURBANCE. OTHERWISE...WENT WITH A DRY FORECAST AND SEASONABLY
NORMAL TEMPERATURES FOR THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK.

STOFLET

&&

915 AM...
WILL BE UPDATING FORECAST TO DROP RAIN CHANCES FOR TODAY ACROSS THE
CENTRAL PORTION OF THE CWA. MORNING RAOBS AND PROGGED SOUNDINGS SHOW
A CAPPED AIRMASS OVER MOST OF THE CWA TODAY. WILL LEAVE CHANCE POPS
GOING FOR NORTHERN PORTION OF CWA AS ELEVATED CONVECTION OVER
NORTHERN KS IS TRACKING EASTWARD WITH A SHEARED VORTICITY PATTERN
SUPPORTING IT. IN ADDITION...STRONG CONVECTION OVER NORTHEAST NE IS
SENDING AN OUTFLOW BOUNDARY SOUTHEASTWARD WHICH NEW CONVECTION COULD
FORM ALONG AND CONTINUE PROPAGATING SOUTHEAST TOWARDS NORTHWEST MO
LATER THIS AFTERNOON. ALSO ADJUSTED CLOUD GRIDS FOR MORE SUN ACROSS
SOUTHERN CWA AND RAISED TEMPERATURES A FEW DEGREES.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Jun 21, 8:15 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT WED JUN 21 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
915 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT.

 A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED SOUTHWEST
 FROM CONCORDIA KANSAS AT 9 PM. THESE STORMS ARE EXPECTED TO
 CONTINUE TO SLOWLY DEVELOP EASTWARD ALONG A STATIONARY FRONT THAT
 REMAINS DRAPED ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI.
 THUNDERSTORMS WILL LIKELY BEGIN AFFECTING WESTERN PORTIONS OF THE
 OUTLOOK AREA AFTER MIDNIGHT. GIVEN A MODERATELY UNSTABLE AIRMASS
 AND MODEST WIND SHEAR FOR LATE JUNE...SEVERE WEATHER IS
 POSSIBLE...WITH THE POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE
 HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 THUNDERSTORMS WILL LIKELY BE ONGOING THURSDAY MORNING ACROSS THE
 NORTHERN HALF OF MISSOURI AND NORTHEAST KANSAS...WITH THE POTENTIAL
 OF HEAVY RAIN...ALONG WITH HAIL AND GUSTY WINDS. THIS ACTIVITY WILL
 DEVELOP SOUTH AND EAST WITH TIME...PUSHING THE COLD FRONT INTO
 CENTRAL MISSOURI AND SOUTHEAST KANSAS BY THURSDAY EVENING. THIS
 WILL MOVE THE STRONGEST STORMS SOUTHEAST OF THE OUTLOOK AREA BY
 MIDNIGHT. AREAS WITH THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS
 WILL BE GENERALLY SOUTH OF A KANSAS CITY TO KIRKSVILLE LINE. THE
 PRIMARY SEVERE THREATS WILL ONCE AGAIN BE FOR LARGE HAIL AND
 DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 AM FOR LOCATIONS...
 WEST OF A TRENTON TO CLINTON LINE.

BOOKBINDER

The radar

The Des Moines radar (KDMX), 154 km away, was scanning. The volume nearest the first event began at 05:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Worth

When
June 21, 11:30 PM CST
Where
Worth County, Sheridan
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.517, -94.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518297.